Treatment of paradoxical eczematous eruption in psoriasis treated with secukinumab: A case report
Related Experiment Video
Updated: Jul 23, 2026

The Goeckerman Regimen for the Treatment of Moderate to Severe Psoriasis
Published on: July 11, 2013
Yu Xiao1, Shanshan Peng1, Xiangjun Li2
1The Central Hospital of Xiaogan, Xiaogan Hospital Affiliated to Wuhan University of Science and Technology, Hubei, China.
Rationale:
Eczematous eruption is an increasingly recognized form of drug-related eruption, typically reported in association with interleukin 17 (IL-17)A inhibitors. However, severe paradoxical eczematous eruption due to IL-17A inhibitors has been rarely reported. Herein, we reported a case of a man with severe psoriasis with erythematous scaly plaques on the scalp, trunk, and arms and legs after the administration of secukinumab was initiated.
Patient Concerns:
We reported a case of a 20-year-old man with severe psoriasis with erythematous scaly plaques on the scalp, trunk, and arms and legs after the administration of secukinumab was initiated. A skin biopsy was performed. It revealed spongiotic dermatitis consistent with eczematous reaction. Direct and indirect immunofluorescence assays were negative.
Diagnoses:
He was diagnosed with eczematous eruption.
Interventions:
Discontinuation of secukinumab and administration of cyclosporine and prednisone were considered.
Outcomes:
Significant improvement was observed, with no adverse events.
Conclusion:
Our case shows that eczematous eruption can paradoxically occur in patients on IL-17A inhibitors and this report is expected to increase awareness of the rising number of cutaneous eruptions related to biological agents.
Related Concept Videos
Clinical Applications of Epidermal Stem Cells
Skin Cancer
Basal Cell Carcinoma (BCC): BCC is the most common type of skin cancer, accounting for about 80% of cases. It typically develops in...
Acne Infection

